Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
|joyneau - Thu Jun 02, 2005 7:48 pm||
For about two years I have had pain in my left arm and shoulder upon movement.
But never upon taking a simple BP test.
Yesterday, the clinic took my BP with a cuff that was too small. Afterwards, the anterior part of the shoulder right in the joint, but definetly at skin deep level,... HURT quite badly...almost a burn, like nerve pain. Lasted all of 2-4 minutes.
My left arm and shoulder, however, has not stopped hurting since.
[My BP by the way runs 107/75 normally when the proper cuff is used. When using too small, it reads 129/90~]
Can you tell me if this pain is in any way related to the artery that runs thru there in the shoulder?
Should I be concerned?
I have no money to get it checked right now. And with the sharp pain after deflating the cuff, it was kind of scarey. It hurts more upon movement in the joint. And the sister who is a nurse, has me worried!
Thank you so much!
|Shannon Morgan, CMA - Fri Jun 03, 2005 8:46 pm||
I don't believe the blood pressure cuff did any damage; it couldn't have been tight enough to cause any permanent nerve damage and it didn't harm the artery.
If you had nerve damage, you would experience numbness and tingling. Have you tried taking some advil twice per day for a week or so? (As long as no peptic ulcer disease is present). It sounds musculoskeletal in nature; antinflammatories and rest should help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.